Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe acne on forehead, shoulders and back, have severe dysmenorrhea. Could that be the reason for acne?

Hi! I am a 20 year old relatively healthy and petite white female and I have been struggling with acne primarily on my forehead , shoulders and back for about two years now. I ve ruled my diet out as an option since I had to changeover to a healthier approach quite a couple of years ago due to problems related to poor and slow digestion , and I have tried, on many occasions, altering my diet in the hopes of improving my acne situation but to no avail. I have used a variety of products and supplements including benzac, differin, AHA and Zinc but none have worked. So far only Purbac has worked but I am becoming somewhat skeptical about taking it since I have for about over a year now and everytime I stop my skin goes back to it s worst within less than a month, and I am not entirely comfortable with antibiotics either. A related problem, however, could be the intense menstrual cramps I have been getting as of last year, I remember the doctor refering to it as dysmenorrhea , and upon doing research I find it can relate quite closely to acne. Do you have any recommendations for me please?
Asked On : Wed, 12 Dec 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
If your acne is primarily affecting your forehead, shoulders and back, a likely cause for it could be a seborrhoeic scalp, commonly referred to as 'dandruff'. Get your scalp examined. Your acne might also be related to an intestinal yeast infection. A combination of topical and oral antifungals might help. Especially since the conventional anti-acne medications haven't helped you much.
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor